Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 5, NWS Cheyenne, WY

February 16, 20087 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Feb 16, 2008, 2:36 PM MST for 7 counties in Nebraska. It took effect at Feb 17, 2008, 4:30 AM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2008, 2:36 PM MST (21:36 UTC)
In effect from
Feb 17, 2008, 4:30 AM MST
Expired
Feb 17, 2008, 7:04 PM MST
In force
15 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2622 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 162136
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
236 PM MST SAT FEB 16 2008

...STRONG WINDS WILL AFFECT PORTIONS OF THE WESTERN NEBRASKA
PANHANDLE ON SUNDAY...

.A FAST-MOVING JET STREAM MOVING OVERHEAD ON SUNDAY WILL COMBINE
WITH DEEPENING SURFACE LOW PRESSURE OVER THE MISSOURI VALLEY TO
PRODUCE STRONG WINDS OVER THE WESTERN NEBRASKA PANHANDLE SUNDAY
MORNING THROUGH EARLY EVENING.

NEZ003-019>021-054-055-171315-
/O.NEW.KCYS.WI.Y.0005.080217T1600Z-080218T0300Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
236 PM MST SAT FEB 16 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST SUNDAY. 

NORTHWEST WINDS WILL STRENGTHEN THROUGH THE MORNING HOURS ON
SUNDAY AND WILL EVENTUALLY BECOME SUSTAINED AT 25 TO 35 MPH...WITH
GUSTS TO 50 MPH THROUGH THE AFTERNOON AND EARLY EVENING. THESE
WINDS WILL POSE A HAZARD TO LIGHTWEIGHT OR HIGH PROFILE VEHICLES
DURING THIS TIME. IN ADDITION...ISOLATED SNOW SHOWERS WILL CREATE
BLOWING SNOW AND SLICK ROADS AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SOWKO
3 follow-up statements
000 
WWUS75 KCYS 171130
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
430 AM MST SUN FEB 17 2008

NEZ001-002-172300-
/O.EXA.KCYS.WI.Y.0005.080217T1600Z-080218T0300Z/
SIOUX-DAWES-
INCLUDING THE CITIES OF...HARRISON...CHADRON
430 AM MST SUN FEB 17 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

NORTHWEST WINDS WILL INCREASE BY MID MORNING...REACHING SUSTAINED 
SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.  THE STRONG WINDS 
WILL LINGER INTO THIS EARLY EVENING BEFORE DECREASING.

THESE WINDS WILL POSE A HAZARD TO LIGHTWEIGHT OR HIGH PROFILE 
VEHICLES. IN ADDITION...A FEW SNOW SHOWERS WILL LINGER OVER THE 
REGION...AND THESE COUPLED WITH SOME SNOW THAT FELL OVERNIGHT COULD 
CREATE LOCAL AREAS OF BLOWING SNOW AND SLICK ROADS.  MOTORISTS 
SHOULD USE EXTRA CAUTION.

$$

NEZ003-019>021-054-055-172300-
/O.CON.KCYS.WI.Y.0005.080217T1600Z-080218T0300Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
430 AM MST SUN FEB 17 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

NORTHWEST WINDS WILL INCREASE BY MID MORNING...REACHING SUSTAINED 
SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.  THE STRONG WINDS 
WILL LINGER INTO THIS EARLY EVENING BEFORE DECREASING.

THESE WINDS WILL POSE A HAZARD TO LIGHTWEIGHT OR HIGH PROFILE 
VEHICLES. IN ADDITION...A FEW SNOW SHOWERS WILL LINGER OVER THE 
REGION...AND THESE COUPLED WITH SOME SNOW THAT FELL OVERNIGHT COULD 
CREATE LOCAL AREAS OF BLOWING SNOW AND SLICK ROADS.  MOTORISTS 
SHOULD USE EXTRA CAUTION.

$$
000 
WWUS75 KCYS 171805
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1105 AM MST SUN FEB 17 2008

NEZ001>003-019>021-054-055-180300-
/O.CON.KCYS.WI.Y.0005.000000T0000Z-080218T0300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1105 AM MST SUN FEB 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL
CONTINUE ACROSS THE WESTERN NEBRASKA PANHANDLE THROUGH EARLY THIS
EVENING. MOST LOCATIONS HAVE ALREADY REPORTED SUSTAINED WIND
SPEEDS OF 30 TO 35 MPH THIS MORNING.

THESE WINDS WILL POSE A HAZARD TO LIGHTWEIGHT OR HIGH PROFILE
VEHICLES. LOCALIZED AREAS OF BLOWING SNOW MAY CREATE SLICK
ROADWAYS IN AREAS THAT RECEIVED LIGHT SNOW EARLIER TODAY.

$$

HAHN
000 
WWUS75 KCYS 180204
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
704 PM MST SUN FEB 17 2008

...WINDS HAVE DIMINISHED OVER THE WESTERN NEBRASKA PANHANDLE
EARLY THIS EVENING...

.SINCE SUNSET...THE WINDS OVER THE WESTERN NEBRASKA PANHANDLE
HAVE DECREASED. FOR THE REST OF TONIGHT THE WINDS OVER THAT
AREA ARE NOT EXPECTED TO REACH WIND ADVISORY CRITERIA...WHICH
IS SUSTAINED WINDS OF 30 MPH AND GUSTS TO 45 MPH.  

NEZ001>003-019>021-054-055-180315-
/O.CAN.KCYS.WI.Y.0005.000000T0000Z-080218T0300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
704 PM MST SUN FEB 17 2008

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE WIND
ADVISORY. 

THE WINDS OVER THE WESTERN NEBRASKA PANHANDLE HAVE DECREASED 
SINCE SUNSET. WIND GUSTS TO 30 MPH CAN BE EXPECTED UNTIL 8 PM
WITH WINDS BETWEEN 10 AND 20 MPH AFTER THAT TIME. 

$$

WEILAND

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Feb 16, 11:47 AM MST, 2 hours 49 minutes earlier.

Area forecast discussion, Feb 16, 11:47 AM MST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1147 AM MST SAT FEB 16 2008

.ANOTHER UPDATE...BORDEAUX HAS FINALLY GONE BELOW HIGH WIND
CRITERIA AS THE FRONT BLEW THROUGH...SO HAVE CANCELLED THE
WARNING. OTHER AREAS FURTHER SOUTH INTO LARAMIE COUNTY ARE ONLY A
COUPLE MILES AN HOUR AWAY FROM HIGH WIND CRITERIA...BUT THE FRONT
WILL SOLVE THIS PROBLEM AS WELL. POPS HAD TO BE RAISED IN MANY
NORTHERN LOCATIONS WITH RADAR SHOWING RETURNS ALONG THE LARAMIE
RANGE. HAVE KEPT SCATTERED POPS FROM NOW UNTIL SUNDAY NIGHT FOR
MANY AREAS WITH CONTINUOUS DYNAMICS FOR LIGHT SNOW.

SOWKO

&&

.PREV DISCUSSION... /ISSUED 859 AM MST SAT FEB 16 2008/

UPDATE...INCREDULOUS GAWKING AT THE BORDEAUX OBSERVATIONS
EVENTUALLY NECESSITATED THE ISSUANCE OF A HIGH WIND WARNING.
NUMEROUS GUSTS OF OVER 60 MPH HAVE BEEN OBSERVED DURING THE LAST
HOUR DESPITE THE MODELS INSISTENCE OF LOOSENING GRADIENTS. THE
SURFACE FRONT...CURRENTLY GOING THROUGH GILLETTE...WILL PUT AN
END TO THE HIGH WINDS IN PLATTE COUNTY...SO THIS WARNING SHOULD
ONLY BE NEEDED UNTIL NOON THE LATEST.

SOWKO

PREV DISCUSSION... /ISSUED 320 AM MST SAT FEB 16 2008/

SHORT TERM...TODAY THRU SUNDAY NIGHT...CLEAR SKIES THIS MORNING
WILL GIVE WAY TO INCRG CLOUDS FROM THE NW DURING THE DAY AS NORTHERN
STREAM SHORTWAVE TROUGH MOVES QUICKLY INTO THE REGION BY THIS
EVENING.  ASSOCIATED PACIFIC COLD FRONT WILL MOVE SOUTHEAST ACROSS
THE CWA THIS AFTN WITH SOME RAIN AND SNOW SHOWERS DEVELOPING OVER
MAINLY WESTERN AND NORTHERN PARTS OF THE CWA. INITIAL SHORTWAVE
MOVES AWAY THIS EVENING BUT SECOND SHOT OF VORTICITY WILL DROP SSE
OUT OF WRN CANADA TONIGHT LIKELY ENHANCING SNOW SHOWER COVERAGE A
BIT LATER TONIGHT.  SUNDAY WILL BE COOL AND RATHER BLUSTERY
ESPECIALLY EAST OF THE MTNS WHERE FAVORABLE NNW MID LEVEL FLOW WILL
LIKELY NECESSITATE A WIND ADVY FOR THE PANHANDLE OTHERWISE MAINLY
DRY CONDITIONS EXPECTED OUTSIDE OF THE SRN MTNS WHERE OROGRAPHIC
SNOW SHOWERS SHOULD CONTINUE. WINDS WILL EASE SOME SUNDAY EVENING
BUT STILL ON THE BREEZY SIDE.

LONG TERM...MON THRU FRI...BRISK NNW FLOW ALOFT CONTINUES INTO MON
ON FRONT SIDE OF STG UPPER RIDGE OVER ID/NV.  WILL PROBABLY BE A
BAND OF MID/HIGH CLOUDS SPILLING DOWN OVER MAINLY ERN SXNS DURG THE
DAY AS UPPER RIDGE SHIFTS E.  TEMPS START MODERATING MON...WITH THE
WARMEST DAY ON TUE AS UPPER RIDGE FINALLY SHIFTS E INTO THE REGION.
WILL STILL BE SOME BREEZY AREAS INTO TUE THO.  MODELS STILL
CONSISTENT ON BRINGING IN A W COAST TROF INTO THE REGION BY WED
NIGHT INTO THU.  GFS HAS SLOWED ITS SOLUTION A BIT...WHILE ECMWF IS
STILL A LITTLE FASTER WITH THE FTR.  MOST OF THE ENERGY WITH THE
SYSTEM SLINKS GENERALLY S OF THE AREA ACROSS CO...ALTHO THE FAR SRN
PART WILL SEE MORE CLDS AND AT LEAST SOME MAINLY MTN SHWRS.  MODELS
ALSO STILL SHOWING ANOTHER STGR UPPER TROF MOVG INTO THE GREAT BASIN
ON FRI...WITH PERHAPS SOME PCPN SPRDG INTO THE WRN PARTS OF THE
REGION.  TEMPS WED THRU FRI WILL STILL BE ON THE MILDER SIDE.

AVIATION...VFR CONDS AREAWIDE THIS MORNING EXPECTED TO GIVE WAY TO
SCTD MVFR CONDITIONS THIS AFTN MAINLY FROM RWL TO DGW AREAS AS SFC
FRONT MOVES BY.  AREAS OF MVFR CONDS SPRDG ACROSS REMAINDER OF SE
WYOMING AND NEB PANHANDLE THIS EVENING IN SCTD SNOW SHOWERS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Feb 16, 11:40 AM MST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1140 AM MST SAT FEB 16 2008

WYZ059>070-171600-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1140 AM MST SAT FEB 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

LOCALLY GUSTY WINDS TO 50 MPH WILL OCCUR THIS MORNING IN A FEW
SPOTS SUCH AS ARLINGTON ALONG I-80 AND BETWEEN WHEATLAND AND
CHUGWATER ON I-25.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY WINDS WILL BLOW ON SUNDAY AND MONDAY ESPECIALLY ALONG AND EAST
OF THE LARAMIE RANGE.  GUSTS UP TO 50 MPH WILL BE LIKELY IN MANY
SPOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-171600-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1140 AM MST SAT FEB 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY NORTHWEST WINDS WILL OCCUR ON SUNDAY AND MONDAY ACROSS THE
REGION. THE WINDS WILL BE STRONGEST ON SUNDAY WITH GUSTS UP TO 45
MPH IN MANY SPOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Feb 16, 9:01 AM MST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
901 AM MST SAT FEB 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
02/16/2008  M66 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 49 MPH.

&&

DDEAL
Special weather statement, Feb 16, 9:46 AM MST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
946 AM MST SAT FEB 16 2008

WYZ061-063-066-161930-
SOUTHWEST CARBON-SNOWY RANGE-LARAMIE RANGE-
INCLUDING THE CITIES OF...RAWLINS...CENTENNIAL...BUFORD...
HORSE CREEK
946 AM MST SAT FEB 16 2008

...STRONG WINDS AND PATCHY BLOWING SNOW MAKING TRAVEL DIFFICULT
ALONG PORTIONS OF INTERSTATE 80 IN SOUTHEAST WYOMING...

WINDS ACROSS PORTIONS OF SOUTHEAST WYOMING ARE INCREASING AHEAD OF
A COLD FRONT MOVING SOUTH THROUGH THE STATE. WINDS GUSTING TO 60
MPH WILL BE OBSERVED ALONG SECTIONS OF INTERSTATE 80 PRIMARILY
NEAR THE MOUNTAINOUS AREAS SUCH AS ARLINGTON AND VEDAUWOO. THE
RAWLINS AREA WILL EXPERIENCE WINDS GUSTING TO AROUND 40 MPH.
TRAVELERS ALONG INTERSTATE 80 WILL ENCOUNTER DANGEROUS CROSS WINDS
AND OCCASIONAL BLOWING SNOW WHICH WILL CREATE SLIPPERY ROADS AND
OCCASIONALLY LIMITED VISIBILITIES. DRIVE WITH CAUTION. THE WINDS
SHOULD START TO SUBSIDE BY NOON.

SOWKO
Local storm report, Feb 16, 9:48 AM MST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
948 AM MST SAT FEB 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
02/16/2008  M65 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 50 MPH.

&&

DDEAL

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.